pp 1–8 | Cite as

Bipartite Graphs and Monochromatic Squares

  • Shimon Garti


Let κ be a successor cardinal. We prove that consistently every bipartite graph of size κ+ × κ+ contains either an independent set or a clique of size τ × τ for every ordinal τ < κ+. We prove a similar theorem for -partite graphs.


Bipartite graph Polarized relation Saturated ideals 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baumgartner, J.E., Hajnal, A.: Polarized partition relations. J. Symbol. Log. 66(2), 811–821 (2001). MR 1833480MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Diestel, R.: Graph theory, 4th edn, Graduate Texts in Mathematics, vol. 173. Springer, Heidelberg (2010). MR 2744811Google Scholar
  3. 3.
    Erdős, P., Hajnal, A.: Unsolved problems in set theory, Axiomatic Set Theory. In: Proceedings of the Symposium Pure Mathematics, Vol. XIII, Part I, University of California, Los Angeles, California, 1967. MR 0280381, pp 17–48. American Mathematics Society, Providence (1971)Google Scholar
  4. 4.
    Garti, S.: Amenable colorings. Eur. J. Math. 3(1), 77–86 (2017). MR 3610266MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Herriot, J.: All things bright and beautiful, St. Martin’s Paperbacks (1974)Google Scholar
  6. 6.
    Kanamori, A.: The higher infinite, 2nd edn, Springer Monographs in Mathematics. Springer-Verlag, Berlin (2003). Large cardinals in set theory from their beginnings. MR 1994835 (2004f:03092)Google Scholar
  7. 7.
    Laver, R.: An ( 2, 2, 0)-saturated ideal on ω 1, Logic Colloquium ’80 (Prague, 1980), vol. 108, pp 173–180. Studia Logic Foundations Mathematics, North-Holland (1982). MR 673792Google Scholar
  8. 8.
    Williams, N.H.: Combinatorial set theory, Studies in Logic and the Foundations of Mathematics, vol. 91. North-Holland Publishing Co., Amsterdam (1977). MR 3075383Google Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations